Exact solutions for steady reconnective annihilation revisited

Vyacheslav S. Titov, Emanuele Tassi, Gunnar Hornig

    Research output: Contribution to journalArticlepeer-review

    11 Citations (Scopus)


    This work complements the previous studies on steady reconnective magnetic annihilation in three different geometries: the two-dimensional Cartesian and polar ones and the three-dimensional (3D) cylindrical one. A special class of diffusive solutions is found analytically in explicit form for all of the three geometries. In the 3D case it is extended to a much wider class of exact solutions describing reconnective magnetic annihilation at the separatrix spine line of a magnetic null point. One of the obtained solutions provides an explicit expression for the Craig-Fabling solution. It is also identified which of the steady flow regimes found are dynamically accessible.
    Original languageEnglish
    Pages (from-to)4662-4671
    Number of pages10
    JournalPhysics of Plasmas
    Issue number10
    Publication statusPublished - Oct 2004


    • Plasma magnetohydrodynamics
    • Plasma transport processes
    • Magnetohydrodynamics and electrohydrodynamics
    • Flares
    • Plasma dynamics and flow


    Dive into the research topics of 'Exact solutions for steady reconnective annihilation revisited'. Together they form a unique fingerprint.

    Cite this